MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 7-8 10MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 7-8 10MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74025682
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a stage 1 revision surgery was performed due to the patient presenting a swollen knee and biopsies indicated infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and the x-ray photos provided are consistent with inflammation in the knee.The reported infection was that sustained months after implantation was most likely due to a post-surgical complication.There is no evidence to support our device contributed to the reported infection.The patient impact beyond the revision cannot be concluded.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JRNY II CR ISRT XLPE LT SZ 7-8 10MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8818603
Report Number1020279-2019-02722
Device Sequence Number11383949
Product Code JWH
UDI-Device Identifier00885556422243
UDI-Public00885556422243
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Catalogue Number74025682
Device Lot Number14DM05571
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;